MAUDE Adverse Event Report: MEDSHAPE, INC. ACTIVE ADAPTIVE; FRAME ASSEMBLY, CF, DYNANAIL

MEDSHAPE, INC. ACTIVE ADAPTIVE; FRAME ASSEMBLY, CF, DYNANAIL
Catalog Number 2200-29-0000
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was opened for two separate cases of the same dynanail frame used for dynanail ttc fusions in which the frame would not align with the nail on the two proximal screws properly.The reporter stated that the frame was aligning anterior to the nail, so each time the surgeon had to use live x-ray to move the frame posterior to align the holes in the frame with the holes in the nail.During the first case of the misalignment with the frame on (b)(6) 2025, the patient tibia fractured when using a 12x200 nail.To get above the fracture, the surgeon used a 10x300 nail and was able to fuse the ankle and this concurrently reduced the tibia effects.This case experienced a 30-minute delay but was successful with the longer nail.The reporter on the case stated he believed it was caused by drilling and putting torque on the tibia while trying to align the frame and nail.There were no patient complications on the second case of the frame malalignment on 10/23/25 and the surgeon was able to complete the case while using the live x-ray.Operations and engineering received the frame back and conducted an evaluation and investigation to determine refurbishment activities.The team found no issues with the frame and found it targeted and aligned correctly.See attached inspection form for reference.The frame was returned to service.The dynanail risk analysis matrix risk-fa001-0002: fmea dynanail ttc system fmea analysis (pfmea, dfmea, ufmea) rev.A, was reviewed and this failure mode is captured and recorded in the matrix as dynanail does not line up with deployment frame.The potential causes are captured as damaged nail or frame, or tolerance stack leads to parts that do not mate.The hazard is ranked with a severity of 3 and an occurrence of 4.A historical search in the year timeframe of (b)(6) 2024 to (b)(6) 2025 revealed that there was one other complaint, (b)(4), related to an issue with mistargeting/malalignment of the frame and nail.However, with this complaint, operations found no issue with its function.Based on sales volume of 1719 in the year time frame, the failure mode occurrence rate stands at (b)(4).This is within the assigned occurrence level per the procedure 3000.1635 fa - risk management.The hazard is an anticipated risk within the risk analysis matrix and being within the assigned occurrence threshold constituted it is not an indication of a systematic issue necessitating a capa investigation.Therefore, no further action is needed.
 
Event or Problem Description
Complaint - the frame was not aligned with the nail on the two proximal screws, so the drill kept hitting the nail.We had to perfect circle with x-ray to get the frame and nail to align.Leading to a significant delay in surgery.

Brand Name
ACTIVE ADAPTIVE
Common Device Name
FRAME ASSEMBLY, CF, DYNANAIL
Manufacturer (Section D)
MEDSHAPE, INC.
1575 northside dr. nw
suite 440
atlanta GA 30318
Manufacturer (Section G)
MEDSHAPE, INC.
1575 northside dr. nw
suite 440
atlanta GA 30318
Manufacturer Contact
stacey bonnell
1575 northside dr nw
suite 440
atlanta, GA 30318
4847879764
MDR Report Key23612874
Report Number3007593722-2025-00019
Device Sequence Number10037650
Product Code HSB
UDI-Device IdentifierM97022002900000
UDI-PublicM97022002900000
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
D155711
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2200-29-0000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Initial Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown